- 3 replies
- 288 views
- 3 followings
Cardizem Stop. Blanking Period Over Scared
I am coming up on a hard stop of my Cardizem. I am pretty scared. I had my ablation on Nov 12, and have since been down to Austin and seen Andrea Natale. He is wonderful and my new EP! I’m so excited. I got an appointment in no time, and his staff was wonderful. The office was beautiful and I had so much fun in Austin. Dr. Natale did not do my first ablation. He would have had I know about him. I learned of him throughbreasearxh and this wonderful group of people on this site! Thank you all!
He is now monitoring my ILR and I need to get a local cardiologist in case I need a cardioveraion, and then he told me to simply stop taking the Cardizem all together. I currently take 240mg a day. It is a class IV anti arrhythmic and I believe it keeps me in NSR. This may be totally a mental crutch. I don’t believe it can do that, but before my ablation, if I missed a Cardizem, boom AF within hours. Happened twice. My ILR has also reveal since my post ablation episode of AF, nothing has show up at all. I have PAC’s daily and they use to show up as false positives for AF, but could be ruled out by looking at the rhythm strips.
Anyway, the plan is to come off completely. Hard stop. Then we will see what happens and he can see if the ablation I got worked and my underlying rates and ryrhmns etc. If I have AF, I will be traveling back to Austin for a Natale ablation at St. David’s.
I’m wondering if anyone has any experience with Cardizem and there episodes. Whenever I have AF I take a Cardizem and wait it out and they usually last about 5 hours.
I have complete co fixed every in Natale. He wasn’t kind and gave me so much time. He is an amazing doctor. I urge anyone on this forum to go see him. I felt like I was meeting a legend.
I must admit, I am scared for this hard stop. It I have never felt more confident. I am not going to let AF ruin another day for me. I have taken my life back, and now I have probably the best doctor in the world. I just wanted to share!
retiredlcsw, February 8, 2019 1:15am EST
I had an ablation in April 2017. I had been on Diltiazem XR (Cardiazem) 240 mg prior to the ablation (my first paroxsymal a-fib episode was in June 2016) and I continue to take it daily, even though my ablation was a success so far, with no further a-fib epsisodes. My EP wants me to continue to take this medication (the only one I am on) as he feels he doesn't want to "rock the boat", since things are going well. I am a 71 yo female and no longer am taking the Pradaxa that was started prior to my ablation. I tolerate the Diltiazem well, with no side effects, so I am ok with taking this, even though I have had no reccurence of a-fib. I too have PAC's, but my EP assures me that they are nothing to worry about. I can understand your concern about the sudden stopping of the medication, but if you have faith in your doctor, then I would trust that he is doing what is best for you. Good luck and I hope that you stay in NSR after the medication is stopped.
Jeanamo815, February 9, 2019 3:08pm EST
AMurray77, it soulds like you are in the care of excellent doctors. As RetiredLCSW said, having faith in your doctor is important and trusting what treatment he thinks is best for you. I hope you are able to stop the Cardiazem with no problems. You know that you are in good hands when in the care of Dr. Namale. Be sure to post again soon and let us know how you are doing.
Wishing you the best,
(My A-fib Experience Community Leader)
amurray77, February 10, 2019 7:06pm EST
Thanks Jean will do! I don’t doubt him at all. I am ready to see what happens. My EP in NYC liked to do things slowly as he put it, and that’s why I asked the question. I figure, let’s stop the meds and see what happens. Forget slowly. Dr. Natale is so awesome! The best guy. Great bedside manner and just an awesome overall experience I had in Austin!